Alert archive / Nebraska / Red Flag Warnings in 2025

Red Flag Warning 25, NWS North Platte, NE

December 18, 202515 counties in Nebraska

NWS North Platte, NE issued this red flag warning at Dec 18, 2025, 12:16 PM MST for 15 counties in Nebraska. It took effect at Dec 19, 2025, 10:00 AM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 18, 2025, 12:16 PM MST (19:16 UTC)
In effect from
Dec 19, 2025, 10:00 AM MST
Expired
Dec 19, 2025, 5:00 PM MST
In force
7 hr
Issued by
NWS North Platte, NE

Counties Arthur County, NE, Blaine County, NE, Brown County, NE, Cherry County, NE, Deuel County, NE, Garden County, NE, Grant County, NE, Hooker County, NE, Keith County, NE, Lincoln County, NE, Logan County, NE, McPherson County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE

The radar

The North Platte radar (KLNX), 47 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted.

325 
WWUS83 KLBF 181916
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
116 PM CST Thu Dec 18 2025

NEZ204-190330-
/O.NEW.KLBF.FW.W.0025.251219T1700Z-251220T0000Z/
Eastern Panhandle/Crescent Lake NWR-
1216 PM MST Thu Dec 18 2025

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 5 PM MST FRIDAY FOR
LOW RELATIVE HUMIDITY AND STRONG WEST WINDS FOR THE EASTERN
PANHANDlE AND WESTERN SANDHILLS...

The National Weather Service in North Platte has issued a Red
Flag Warning for low relative humidity and strong west winds, 
which is in effect from 10 AM to 5 PM MST Friday.

* AFFECTED AREA...Fire Weather Zone 204 Eastern 
  Panhandle/Crescent Lake NWR.

* TIMING...10 AM to 5 PM MST Friday.

* WINDS...West 20 to 30 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 19 percent.

* TEMPERATURES...In the 60s.

* LIGHTNING...None expected.

* IMPACTS...Any fire starts will have the potential for quick
  growth and rapid spread and may be difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
3 follow-up statements
933 
WWUS83 KLBF 190826
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
226 AM CST Fri Dec 19 2025

...CRITICAL FIRE WEATHER CONDITIONS LIKELY THIS AFTERNOON...

.Gusty westerly winds, combined with near record high temperatures
in the lower to middle 60s and low relative humidity, will lead to
critical fire weather conditions. The main area of concern is over
the central and western Sandhills, as well as the eastern Nebraska
Panhandle. 

NEZ206-200000-
/O.EXA.KLBF.FW.W.0025.251219T1700Z-251220T0000Z/
Sandhills/Valentine NWR/Nebraska National Forest-
226 AM CST Fri Dec 19 2025

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST
THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR THE
CENTRAL AND WESTERN SANDHILLS...

The National Weather Service in North Platte has issued a Red
Flag Warning for low relative humidity and gusty winds, which is 
in effect from 11 AM this morning to 6 PM CST this evening.

* AFFECTED AREA...Fire Weather Zone 206 Sandhills/Valentine 
  NWR/Nebraska National Forest.

* TIMING...10 AM to 5 PM MST Friday.

* WINDS...West 15 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 20 percent.

* TEMPERATURES...Up to 64.

* LIGHTNING...None expected.

* IMPACTS...Any fire starts will have the potential for quick 
  growth and rapid spread and may be difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NEZ204-200000-
/O.CON.KLBF.FW.W.0025.251219T1700Z-251220T0000Z/
Eastern Panhandle/Crescent Lake NWR-
126 AM MST Fri Dec 19 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
5 PM MST THIS AFTERNOON FOR LOW RELATIVE HUMIDITY AND STRONG WEST
WINDS FOR THE EASTERN PANHANDLE AND WESTERN SANDHILLS...

* AFFECTED AREA...Fire Weather Zone 204 Eastern 
  Panhandle/Crescent Lake NWR.

* TIMING...10 AM to 5 PM MST Friday.

* WINDS...West 20 to 30 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 20 percent.

* TEMPERATURES...Up to 65.

* LIGHTNING...None expected.

* IMPACTS...Any fire starts will have the potential for quick 
  growth and rapid spread and may be difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

CLB
699 
WWUS83 KLBF 192016
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
216 PM CST Fri Dec 19 2025

...CRITICAL FIRE WEATHER CONDITIONS CONTINUE THROUGH EARLY FRIDAY EVENING...

NEZ204-206-200000-
/O.CON.KLBF.FW.W.0025.000000T0000Z-251220T0000Z/
Eastern Panhandle/Crescent Lake NWR-
Sandhills/Valentine NWR/Nebraska National Forest-
216 PM CST Fri Dec 19 2025 /116 PM MST Fri Dec 19 2025/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/
THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR FIRE 
WEATHER ZONES 204 AND 206...

* AFFECTED AREA...Fire weather zones 204 and 206.

* TIMING...Until 6 PM CST / 5 PM MST Friday.

* WINDS...West 20 to 30 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 15 percent, recovering to 30
  percent or higher by early evening.

* LIGHTNING...None expected.

* IMPACTS...Any fire starts will have the potential for quick 
  growth and rapid spread and may be difficult to control.

* ADDITIONAL DETAILS...A cool front will arrive from the north 
  late tonight, bringing a slight uptick in winds but also an 
  influx of greater low-level moisture in its wake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
156 
WWUS83 KLBF 192355
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
555 PM CST Fri Dec 19 2025

NEZ204-206-200100-
/O.EXP.KLBF.FW.W.0025.000000T0000Z-251220T0000Z/
Eastern Panhandle/Crescent Lake NWR-
Sandhills/Valentine NWR/Nebraska National Forest-
555 PM CST Fri Dec 19 2025 /455 PM MST Fri Dec 19 2025/

...RED FLAG WARNING WILL EXPIRE AT 6 PM CST /5 PM MST/ THIS
EVENING...

Winds have diminished and humidity is on the increase. The threat
for Red Flag conditions has ended. 

$$

Taylor

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Dec 18, 10:31 AM MST, 1 hour 45 minutes earlier. Its key messages:

  • High Wind Warning in effect for all of western and north central Nebraska thru 6pm CST this evening
  • Cooler temperatures today in the wake of the cold front passage, highs will range from upper 20s to low 40s
  • Elevated fire weather concerns today
  • Temperatures warm back up Friday into the weekend
Area forecast discussion, Dec 18, 10:31 AM MST, 1 hour 45 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
1131 AM CST Thu Dec 18 2025

.KEY MESSAGES...

- High Wind Warning in effect for all of western and north
  central Nebraska thru 6pm CST this evening

- Cooler temperatures today in the wake of the cold front
  passage, highs will range from upper 20s to low 40s

- Elevated fire weather concerns today

- Temperatures warm back up Friday into the weekend

&&

.SHORT TERM /THROUGH TONIGHT/...
Issued at 345 AM CST Thu Dec 18 2025

The main concern in the short term will be the strong winds
this morning into the afternoon hours. As the low deepens across
the Dakotas continues to move southeastward into southwest MN
by this afternoon. As it moves southeastward the tight pressure
gradient will move east as well and will see winds diminish
fairly quickly by late afternoon. A brief lull in the strong
winds early this morning is expected, with strong winds
returning by sunrise, as we mix out around 750-700mb by mid
morning into early afternoon we will see the strongest wind gust
as bufkit soundings show wind gust around 60 to 70 kts around
the 700 mb level mixing down to 60 mph or higher with stronger
winds expected the greater mixing that occurs. The High Wind
Warning will remain in effect until 6pm CST this evening. There
will also be an elevated fire weather concern due to the strong
winds in combination of the min RH values ranging from 25 to 35
percent, generally for fire weather zones across western and
southwest Nebraska.

As for highs today, temperatures will remain cool in the wake of
the cold front passage with highs only in the upper 20 s across
north central Nebraska where CAA will be strongest. 30s to low
40s expected for the Sandhills into southwest Nebraska.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
Issued at 345 AM CST Thu Dec 18 2025

The strong upper level low will continue to progress eastward
into the Great Lakes Region and weak ridging across the Rockies
on Friday with some weak WAA moving into the High Plains region
will see above normal temperatures returning by Friday with
highs in the 50s and 60s. Another cold front moves into the area
cooling temperatures back into the low to mid 40s Saturday and
the upper 40s to low 50s on Sunday, both of which, despite
being cooler than Friday, temperatures will still range from 5
to 15 degrees above normal for this time of year. Expect the
system to remain mostly dry, however there could be some light
precip Friday night into Sunday for far northwest Sandhills(Pine
Ridge area). Heading into the holiday week, expect the above
normal and dry conditions to continue through Christmas Eve with
highs in the 50s and 60s Monday through Wednesday.

&&

.AVIATION /18Z TAFS THROUGH 18Z FRIDAY/...
Issued at 1130 AM CST Thu Dec 18 2025

VFR conditions are expected to prevail through tomorrow
afternoon across western and north central Nebraska. Strong
northwest winds persist into early evening, with gusts of 45 to
55kts continuing for all terminals. Winds weaken after sunset,
becoming southerly at 10 to 15kts by sunrise Friday. However,
winds aloft remain strong and periods of LLWS are expected into
Friday morning.

West winds strengthen Friday afternoon across western Nebraska,
with a period of 35 to 45kt gusts again.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
High Wind Warning until 6 PM CST /5 PM MST/ this evening for
NEZ004>010-022>029-035>038-056>059-069>071-094.

&&

SHORT TERM...Gomez
LONG TERM...Gomez
AVIATION...Brown
Hazardous weather outlook, Dec 18, 9:56 AM MST, 2 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
1056 AM CST Thu Dec 18 2025

NEZ004>010-022>029-035>038-056>059-069>071-094-191700-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant-
Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan-
Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
1056 AM CST Thu Dec 18 2025 /956 AM MST Thu Dec 18 2025/

This Hazardous Weather Outlook is for portions of western and north
central Nebraska.

.DAY ONE...Today and tonight.

A High Wind Warning remains in effect for all of western and north
central Nebraska through 6pm CST today. Strong northwest winds of 40
to 45 mph with gusts to around 65 to 70 mph will continue through
late this afternoon.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

A combination of near record temperatures, low humidity, and strong
west winds will lead to critical fire weather conditions across the
eastern Panhandle and western Sandhills Friday afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Dec 18, 8:59 AM MST, 3 hours 17 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
959 AM CST Thu Dec 18 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0958 AM     Non-Tstm Wnd Dmg Lemoyne                 41.29N 101.80W
12/18/2025                   Keith              NE   Fire Dept/Rescue

            Roof blown off of a house.

&&
Local storm report, Dec 18, 9:06 AM MST, 3 hours 10 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
1006 AM CST Thu Dec 18 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 AM     Non-Tstm Wnd Dmg Ogallala                41.13N 101.72W
12/18/2025                   Keith              NE   Fire Dept/Rescue

            Roof blown off a large storage unit.

&&
Local storm report, Dec 18, 9:33 AM MST, 2 hours 43 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
1033 AM CST Thu Dec 18 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 AM     Non-Tstm Wnd Gst 2 NNW Grant             40.87N 101.73W
12/18/2025  M66 MPH          Perkins            NE   AWOS

            AWOS station KGGF Grant Airport.

&&
Local storm report, Dec 18, 9:53 AM MST, 2 hours 23 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
1053 AM CST Thu Dec 18 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     Non-Tstm Wnd Dmg Paxton                  41.12N 101.36W
12/18/2025                   Keith              NE   Law Enforcement

            Camper was tossed off a trailer into the
            median on Interstate 80 near Paxton.

&&
Local storm report, Dec 18, 10:05 AM MST, 2 hours 11 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
1105 AM CST Thu Dec 18 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1055 AM     Non-Tstm Wnd Gst 2 NNW Grant             40.87N 101.73W
12/18/2025  M68 MPH          Perkins            NE   AWOS

            AWOS station KGGF Grant Airport.

&&
Local storm report, Dec 18, 12:00 PM MST, 16 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
100 PM CST Thu Dec 18 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1228 PM     Non-Tstm Wnd Gst 1 ENE Imperial          40.52N 101.62W
12/18/2025  M67 MPH          Chase              NE   ASOS

            ASOS station KIML Imperial Airport.

&&

Nearby

Red Flag Warnings in Nebraska, 2025Every red flag warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.